The number of segregating sites in a sample of DNA sequences from a geographically structured population

J Math Biol. 1997 Dec;36(2):188-200. doi: 10.1007/s002850050097.

Abstract

The distribution of the number of segregating sites among randomly sampled DNA sequences from a geographically structured population is studied. We assume the infinitely-many-sites model of neutral genes and no recombination. Employing the genealogical process, we derive an equation for the generating function of the distribution of the number of segregating sites. First we study the strong-migration limit and prove that the distribution converges to that for a panmictic population. We also study the case of two sampled DNA sequences in the d-dimensional torus model with homogeneous migration.

MeSH terms

  • DNA / genetics*
  • Genetics, Population*
  • Mathematics
  • Models, Genetic
  • Mutation
  • Sampling Studies

Substances

  • DNA